Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 30, 2020, 4:59 PM EDT for Kenton County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 30, 2020, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Kenton County, KY
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WGUS51 KILN 302059
FFWILN
KYC117-302300-
/O.NEW.KILN.FF.W.0028.200630T2059Z-200630T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
459 PM EDT Tue Jun 30 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northern Kenton County in northern Kentucky...
* Until 700 PM EDT.
* At 457 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Over two inches of rain have already
fallen, with the heaviest amounts in the Fort Wright area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Fort Wright, Fort Mitchell, Kenton Vale, Park Hills, Covington,
Independence, Erlanger, Edgewood, Elsmere, Villa Hills, Taylor
Mill, Ludlow, Crescent Springs, Crestview Hills, Lakeside Park,
Fairview and Crescent Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3893 8460 3907 8462 3908 8457 3910 8455
3909 8452 3909 8451 3904 8449 3902 8449
3900 8447 3900 8445 3898 8447 3895 8446
3893 8445
FLASH FLOOD...RADAR INDICATED
$$
Hatzos1 follow-up statement
921
WGUS71 KILN 302255
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
655 PM EDT Tue Jun 30 2020
KYC117-302304-
/O.EXP.KILN.FF.W.0028.000000T0000Z-200630T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kenton KY-
655 PM EDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING FOR NORTHERN KENTON COUNTY WILL EXPIRE AT
700 PM EDT...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3893 8460 3907 8462 3908 8457 3910 8455
3909 8452 3909 8451 3904 8449 3902 8449
3900 8447 3900 8445 3898 8447 3895 8446
3893 8445
$$
HatzosWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:55 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 30, 3:55 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
355 PM EDT Tue Jun 30 2020
.SYNOPSIS...
A weak boundary will remain in the region through today which
will serve as a focus for showers and thunderstorms for areas
south and west of Columbus. High pressure building in from the
north will then bring slightly drier air to the area by late
Wednesday through the end of the week. Above normal temperatures
are expected by late in the week through the upcoming weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Scattered to widespread convection stretching along and south of
convergent boundary straddling the forecast area. While the
boundary is weak, the environment is primed with warm cloud
depths at 3.5-4k ft and a tight PW gradient from 1.3 near the US
35 corridor ramping up to 1.8 in portions of northern KY. Very
slow storm motion along with back-building potential, with
afternoon storms producing up to 1.5 inches of rain in 30
minutes and reports of flash flooding. Flash flood watch in
effect until 04z, though confidence in just how quickly the
convection will work its way south with the sagging boundary and
the loss of diurnal instability. SB CAPE values linger at 3k+
through 01-02z.
On top of the flash flood threat, some potential for isolated
severe storms, with DCAPE at 800-1000 J/Kg. Severe threat should
diminish in the 00-02z timeframe. Overnight lows in the mid to
upper 60s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
While the frontal boundary will become weaker and will settle
just south of the region, with high pressure working in from the
north. Drier conditions and a slightly more stable atmosphere
will settle into the region for Wednesday, but still a chance
for isolated to scattered afternoon storms. Less potential for
severe storms, with the most moisture-laden area having sunk
well south of the Ohio river, so while still the potential for
brief heavy rain in slow moving storms, not nearly the threat
for storm clustering as Tuesday, so no expectation for
additional flash flood watches at this time.
CAMs continue to perform fairly poorly with lack of a clear
steering mechanism for storms on Wednesday, but some potential
for SB CAPE values to be in the 2k-2500 range for Wednesday
afternoon.
Continued heat for Wednesday with highs near 90 in the north to
upper 80s in the south with a little greater cloud cover closer
to the lingering weak frontal boundary.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The period will begin with a omega type block over the U.S. into
southern Canada. The ridge portion of the block will extend over the
Mississippi Valley up into the western Great Lakes. The beginning of
the period should be dry as high pressure at the surface over
Wisconsin brings in more stable air. Temperatures will be above
normal with highs in the upper 80s to lower 90s.
The ridge will begin to expand in size as the eastern U.S. H5 low
pushes off to the east, while the western Canadian low lifts to the
north. Friday will be a tad hotter, with highs in the lower 90s for
everyone.
By the weekend, we start to see some differences in the model
solutions. The GFS and CMC pop some scattered convection each day,
while the ECMWF keeps the area dry. With the H5 ridge retreating,
feel that some isolated convection will be possible, so added some
20 PoPs for Sunday, but kept Saturday dry for now. Highs both days
will be 90-95.
By Monday, there should be enough return moisture for scattered
diurnal convection for the end of the period. Highs will remain
slightly above normal.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Convergent boundary straddling central Ohio and will slowly push
to the south through this evening. Along and to the SW of this
boundary, very slow moving thunderstorms will result in
occasional MVFR to even IFR visibility and even cigs in heavy
rain. This will mainly be at KILN/KCVG/KLUK, though a
possibility at KDAY through about 22z, as well. KCMH/KLCK are
expected to remain rain free, though can't completely rule out a
VCTS.
With a very moist boundary layer, the most vulnerable locations
can expect some BR/FG between 06-13z, namely KLUK/KILN.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until midnight EDT tonight for OHZ060-
070>072-077>082-088.
KY...Flash Flood Watch until midnight EDT tonight for KYZ089>100.
IN...Flash Flood Watch until midnight EDT tonight for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...Sites
AVIATION...JDRHazardous weather outlook, Jun 30, 4:00 PM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 400 PM EDT Tue Jun 30 2020 OHZ026-034-035-042>046-051>056-061>065-073-074-012000- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Ross-Hocking- 400 PM EDT Tue Jun 30 2020 This Hazardous Weather Outlook is for Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-077>082-088- 012000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Butler-Warren-Clinton- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 400 PM EDT Tue Jun 30 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. There is potential for an isolated strong to severe thunderstorm, with damaging wind being the primary threat. The threat for isolated severe storms diminishes through the overnight hours. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 30, 4:35 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 1 NE PARK HILLS 39.08N 84.52W
06/30/2020 M1.20 INCH KENTON KY COCORAHS
RAINFALL TOTAL IN 25 MINUTES
&&
JEGLocal storm report, Jun 30, 4:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 3 NNE HARRISON 39.29N 84.77W
06/30/2020 M1.53 INCH HAMILTON OH TRAINED SPOTTER
ONE-HOUR TOTAL
&&
JEGLocal storm report, Jun 30, 4:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLOOD 1 NE PARK HILLS 39.08N 84.52W
06/30/2020 KENTON KY COCORAHS
5 INCHES OF WATER FLOWING DOWN STREET AND SIDEWALK
&&
JEGLocal storm report, Jun 30, 4:39 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLOOD FINNEYTOWN 39.22N 84.51W
06/30/2020 HAMILTON OH EMERGENCY MNGR
PONDING OF WATER ON WINTON ROAD
&&
JEGLocal storm report, Jun 30, 4:41 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLOOD FINNEYTOWN 39.22N 84.51W
06/30/2020 HAMILTON OH AMATEUR RADIO
PONDING OF WATER ON WINTON ROAD
&&
JEGLocal storm report, Jun 30, 4:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN 3 SW XENIA 39.65N 83.98W
06/30/2020 M1.17 INCH GREENE OH COCORAHS
IN THE PAST 55 MINUTES.
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:16 AM EDT | Special Weather Statement | ILN | Bracken, Pendleton, Robertson | 29 min |
| Jun 30, 12:45 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Pendleton, Robertson | 3 hr |
| Jun 30, 1:25 AM EDT | Flash Flood Warning | ILN | Campbell, Kenton, Pendleton | 2 hr |
| Jun 30, 2:23 AM EDT | Areal Flood Advisory | ILN | Boone, Bracken, Campbell, Kenton, Pendleton | 3 hr |
| Jun 30, 3:27 AM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jun 30, 12:02 PM EDT | Areal Flood Advisory | ILN | Mason, Robertson | 118 min |
| Jun 30, 3:06 PM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 5 hr |
| Jun 30, 3:38 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 3 hr |
| Jun 30, 4:26 PM EDT | Special Weather Statement | ILN | Kenton | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.